Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 59, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2006, 4:29 PM CDT for Tarrant County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2006, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 5, 2006, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:29 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 5, 3:29 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 329 PM CDT WED JUL 5 2006 .DISCUSSION... THE WARM CORE UPPER LOW THAT HAS AFFECTED THE WEATHER ACROSS NORTH TEXAS SINCE LAST WEEKEND REMAINS NEARLY STATIONARY ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA. DEEP/MOIST CONVECTION DEVELOPED EARLIER THIS AFTERNOON...IN RESPONSE TO STRONG FORCING FOR LARGE SCALE ASCENT BENEATH PLUME OF STEEPER LAPSE RATES IN THE MID-LEVELS. THIS ACTIVITY WILL BE CLOSELY CONNECTED TO THE DIURNAL TEMPERATURE CYCLE...WITH MOST CELLS DISSIPATING QUICKLY AFTER DUSK. LOW-LEVEL FLOW HAS BACKED TO NORTHEAST ACROSS THE NORTHERN HALF OF THE FORECAST AREA...IN RESPONSE TO A GRADUAL SOUTHWARD DRIFT OF THE UPPER SYSTEM. HOWEVER...THE TRUE BACKDOOR COLD FRONT REMAINS ACROSS CENTRAL OKLAHOMA...AND IS PROGGED TO SLOWLY MOVE ACROSS THE RED RIVER OVERNIGHT. WILL UNDERCUT MOS MINIMUM TEMPERATURES TONIGHT ACROSS THE NORTH...WITH A DRIER AIRMASS EXPECTED TO FILTER INTO THE REGION. FURTHERMORE...WILL MAINTAIN HIGHEST POPS ACROSS THE SOUTHERN COUNTIES WHERE STRONGEST/DEEPEST UPWARD VERTICAL MOTION AND RICHEST MOISTURE WILL BE LOCATED. MODELS SUGGEST UPPER RIDGING WILL BEGIN TO AMPLIFY ACROSS THE CENTRAL PLAINS ON THURSDAY...FORCING WARM CORE UPPER LOW TO THE SOUTH...AND ALLOWING SURFACE HIGH TO STRENGTHEN OVER THE UPPER MIDWEST. THIS WILL RESULT IN A MUCH DRIER LOW-LEVEL AIRMASS TO MIXING INTO THE AREA FROM THE NORTHEAST. DESPITE STRENGTH OF UPPER RIDGE...WEAK COLD ADVECTION IN THE BOUNDARY LAYER AND UPSLOPE COMPONENT TO LOW-LEVEL FLOW WILL LIMIT WARMING...AND WILL STAY CLOSE TO MOS TEMPERATURES CLUSTERED AROUND 90 F. CLEAR SKIES...LIGHT WINDS AND UNSEASONABLY LOW DEWPOINTS WILL ALLOW FOR VERY PLEASANT EVENING/OVERNIGHT TEMPERATURES...ESPECIALLY ALONG THE RED RIVER AND ACROSS THE NORTHEASTERN ZONES. THE DRY AIRMASS WILL BE SHORT-LIVED...WITH LOW-LEVEL MOISTURE PROGGED TO SURGE NORTHWARD ON SATURDAY...AS MID-LEVEL HEIGHT FALLS SPREAD ACROSS THE CENTRAL ROCKY MOUNTAINS. THE MAGNITUDE OF RIDGING ALOFT WILL CONTINUE TO GREATLY LIMIT THE POTENTIAL FOR CONVECTION ALONG RESIDUAL FRONTAL/SEABREEZE BOUNDARY THROUGH THE END OF THE SHORT TERM...AND WILL MAINTAIN A DRY FORECAST THROUGH SATURDAY NIGHT. BY SUNDAY...IT APPEARS THAT THE UPPER RIDGE WILL WEAKEN SUFFICIENTLY TO ALLOW ANY CONVECTION DEVELOPING ACROSS SOUTHEAST TEXAS TO MOVE NORTHWARD INTO THE AREA. WILL MAINTAIN INHERITED SLIGHT CHANCE POPS ACROSS THE EASTERN/SOUTHEASTERN COUNTIES FOR THIS REASON...WITH THE SCENARIO LIKELY REPEATED ON MONDAY-WEDNESDAY AFTERNOONS. A MUCH MORE UNCERTAIN CHANCE FOR PRECIPITATION WAS LEFT IN THE FORECAST ACROSS THE RED RIVER ZONES...FOR DISSIPATING NOCTURNAL CONVECTIVE SYSTEMS THAT MAY APPROACH THE RED RIVER. GIVEN THAT THE GFSLR/ECMWF ARE IN DECENT AGREEMENT ON THIS PATTERN...WILL CONTINUE WITH ISOLATED POPS AT THIS TIME...WITH A SLOW WARMING TREND EXPECTED THROUGH NEXT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 91 66 91 / 10 0 0 0 WACO, TX 73 90 71 90 / 20 0 0 0 PARIS, TX 67 88 62 88 / 10 0 0 0 DENTON, TX 67 91 63 91 / 10 0 0 0 MCKINNEY, TX 67 90 63 90 / 10 0 0 0 DALLAS, TX 70 91 67 91 / 10 0 0 0 TERRELL, TX 70 90 65 90 / 20 0 0 0 CORSICANA, TX 72 90 69 90 / 20 0 0 0 TEMPLE, TX 73 90 71 90 / 30 10 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 65/DD
Hazardous weather outlook, Jul 5, 3:42 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED JUL 5 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 342 PM CDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS TONIGHT. THESE STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINS...GUSTY WINDS TO 50 MPH AND POSSIBLY SMALL HAIL. RAINFALL AMOUNTS WILL RANGE BETWEEN ONE HALF AND ONE INCH...WITH ISOLATED TWO INCH AMOUNTS POSSIBLE. LOCALIZED FLASH FLOODING...ESPECIALLY IN FLOOD PRONE AND URBAN AREAS IS POSSIBLE IN THE HEAVIER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF NORTH TEXAS THURSDAY THROUGH MONDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE RED RIVER SUNDAY. THE MAIN THREATS FROM THESE STORMS WILL CONTINUE TO BE LIGHTNING AND LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN THE AREAS OF HEAVY RAIN.
In the hours before
Special weather statement, Jul 5, 3:58 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT WED JUL 5 2006 TXZ102-103-118-119-052130- DALLAS-DENTON-TARRANT-WISE- 358 PM CDT WED JUL 5 2006 ...SIGNIFICANT WEATHER UPDATE... AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORM ALONG THE DENTON TARRANT...AND COLLIN DALLAS COUNTY LINES...COPPELL AND LAKE GRAPEVINE...AND IN THE ALLIANCE AIRPORT...JUSTIN AREA...AND OVER SOUTHEAST WISE COUNTY...MOVING SOUTHWEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...ARLINGTON...BARTONVILLE...BEDFORD...BENBROOK...BLUE MOUND...BOYD...CARROLLTON...COLLEYVILLE...COPPELL...COPPER CANYON...CORRAL CITY...DOUBLE OAK...EAGLE MOUNTAIN LAKE...EDGECLIFF...EULESS...EVERMAN...FARMERS BRANCH...FLOWER MOUND...FOREST HILL...FORT WORTH...GRAPEVINE...HALTOM CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND VILLAGE...HURST...IRVING...JUSTIN...KELLER...KENNEDALE...LAKE DALLAS...LAKE WORTH...LAKESIDE...LEWISVILLE...NORTH RICHLAND HILLS...NORTHLAKE...PANTEGO...RICHLAND HILLS...RIVER OAKS...ROANOKE...SAGINAW...SANSOM PARK...SOUTHLAKE...THE COLONY...TROPHY CLUB...WATAUGA...WESTWORTH...WHITE SETTLEMENT AND LAKE LEWISVILLE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS AS THEY MOVE THROUGH THE WESTERN METROPLEX. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 50 min |
| Jul 5, 4:46 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 74 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.